MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-18-40-3D
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that there was difficulty placing a coil and it moved during the procedure.The patient was undergoing treatment for right carotid cavernous fistulae.The patient¿s blood flow was normal, and the vessel tortuosity was minimal.It was reported that the physician was unable to deploy the coil as it was moving towards cavernous sinus through ophthalmic vein due to size mismatch.They decided to take out the coil and deployed other coil sizes to finish the procedure.There was said to be no product issues that caused the difficult placement.The device did not jump during deployment, the vessel was not damaged, and the tip of the catheter was not under stress.The tip of the catheter moved during deployment.The physician did not rotate the delivery pusher during the procedure, and the aneurysm did not rupture.The patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).
 
Event or Problem Description
Additional information received reported that the coil was not detached.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: the echelon-10 micro catheter used in the event was not returned for analysis.The introducer sheath was found correctly assembled on the axium pusher with the wavelock on the proximal end.No damages or irregularities were found with the introducer sheath.No bends or kinks were found with the axium pushwire.No damages were found with the axium implant coil within the introducer sheath.The implant coil was advanced out of the introducer sheath with no resistance encountered and the implant coil was confirmed visually intact.No other anomalies were observed.Based on the device analysis and the reported information, the customer¿s reports of ¿coil migration after deployment¿ and ¿difficult placement/positioning¿ could not be confirmed, and the cause could not be determined.Customer reported the tip of the catheter moved during deployment and coil was ¿moving towards cavernous sinus through ophthalmic vein due to size mismatch,¿ likely contributing towards coil migration and difficulty placement.Other possible causes for coil migra tion after deployment are high blood flow or coil loop in parent vessel.Customer reported blood flow was normal.Other possible causes for difficulty placement/positioning are patient vessel tortuosity, catheter tip under stress, catheter kick back, or catheter c ompatibility.Customer reported vessel tortuosity was minimal, device did not jump during deployment and tip was not under stress.As the echelon-10 micro catheter used in the event was not returned for analysis, therefore any contribution of the echelon-10 micro catheter towards the event could not be determined.The echelon-10 has a labeled id (inner diameter) of 0.0165¿ and is therefore compatible for use with the axium coil.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11136281
Report Number2029214-2021-00026
Device Sequence Number630238
Product Code KRD
UDI-Device Identifier00836462010512
UDI-Public00836462010512
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2021
Device Model NumberQC-18-40-3D
Device Catalogue NumberQC-18-40-3D
Device Lot NumberA755478
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer01/14/2021
04/02/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date01/26/2021
04/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR
Patient Weight62